South Carolina, 2004Lightning Strike in South Carolina, July 10, 2004
July 10, 2004 · NWS ILM · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 10, 1:46 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 1:46 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
246 PM EDT SAT JUL 10 2004
.SHORT TERM (TODAY THROUGH TUESDAY)...
CONVECTION HAS BEGUN FORMING ALONG SEA BREEZE AND HAS BECOME
SCATTERED WEST OF INTERSTATE 95. VAD WIND PROFILE SHOWING LIGHT 5
TO 10 KNOT NORTHERLY WINDS AND THIS IS VERIFIED ALONG THE SEA BREEZE
IN HORRY COUNTY AS CONVECTION WANTS TO HANG BEHIND BOUNDARY. EXPECT
SCATTERED CONVECTION TO CONTINUE THROUGH AT LEAST 10 PM.
WEAK TROUGH TO REMAIN INLAND THROUGH TUESDAY WITH PRECIPITABLE WATERS
REMAINING AROUND 2 INCHES. SO CONTINUE TO SEE DIURNAL CONVECTION
THROUGH THE PERIOD AS THE PATTERN BEGINS TO BREAK DOWN WITH GFS
SHOWING TROUGHING ALONG THE EAST COAST.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
WITH TROUGH DEVELOPING AND FRONTAL BOUNDARY PUSHING TO THE COAST
EARLY THURSDAY...WE WILL SEE THE TEMPERATURES DROPPING TO MORE
SEASONAL TEMPERATURES. WITH GFS SHOWING BOUNDARY PUSHING EAST OF
THE AREA...IT SEEMS THE MODELS ARE SHOWING BETTER THAN NORMAL UPPER
LEVEL SUPPORT FOR THIS TIME OF YEAR. GFS HIGHLIGHTS AT 70 KNOT JET
ON THE BACK SIDE OF THE TROUGH LATER IN THE WEEK AND A STRONGER JET
DEVELOPS ON THE EAST SIDE OF THE TROUGH BY THE END OF THE FORECAST
PERIOD. IF THE GFS IS CORRECT AND FRONTAL BOUNDARY MOVES OFF THE
COAST THEN DECREASE IN CONVECTION WILL BE IN ORDER SO HAVE OPTED TO
GO WITH ONLY ISOLATED CONVECTION.
&&
.AVIATION...
CONVECTION ONGOING ALONG AND AHEAD OF THE SEA BREEZE BOUNDARY. IFR
CONDITIONS POSSIBLE DUE TO LOW VISIBILITIES IN ANY OF THESE CELLS
THROUGH THE AFTERNOON. LOSS OF DAYTIME HEATING WILL BRING AN END TO
ANY CONVECTION...BUT FOG COULD REDUCE VISIBILITIES BACK TO IFR/MVFR
LEVELS LATER TONIGHT...ESPECIALLY AT TERMINALS THAT RECEIVE RAINFALL
THIS AFTERNOON. MORNING HAZE POSSIBLE ON SUNDAY...WITH SCATTERED
CONVECTION DEVELOPING ONCE AGAIN TOWARD THE AFTERNOON.
&&
.MARINE...
SYNOPTIC WINDS SHOULD GENERALLY REMAIN FROM THE SW INTO THE MIDDLE
OF THE WEEK...ALTHOUGH THE POSITIONING OF THE LEE SIDE TROUGH AND
USUAL DIURNAL TRENDS COULD CAUSE SLIGHT VARIATIONS IN WIND
DIRECTION. WIND SPEEDS WILL REMAIN AROUND 10 KT UNTIL THE SURFACE
PRESSURE GRADIENT TIGHTENS SOME ON TUESDAY...WHEN SPEEDS COULD
INCREASE TO 10-15 KT. WINDS WILL SHIFT OFFSHORE ON THURSDAY AS A
COLD FRONT MOVES OVER THE AREA. SEAS ARE EXPECTED TO REMAIN 3 FT OR
LESS THROUGH THE FORECAST PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
SC...NONE.
MARINE...NONE.
&&
SHORT TERM AND LONG TERM...HAWKINS
AVIATION AND MARINE...JAQ
Hazardous weather outlook, Jul 10, 2:35 AM EST, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
335 AM EDT SAT JUL 10 2004
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-111005-
BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN-
HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG-
335 AM EDT SAT JUL 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA
AND NORTHEASTERN SOUTH CAROLINA.
.DAY ONE...TODAY
HOT AND MUGGY CONDITIONS CONTINUE TODAY WITH HEAT INDEX VALUES
RANGING FROM 100 TO 105 THIS AFTERNOON. OTHERWISE...WIDELY SCATTERED
THUNDERSTORMS ARE FORECAST TO DEVELOP. SOME OF THESE STORMS MAY BE
STRONG TO SEVERE WITH SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
AND WIND GUSTS IN EXCESS OF 35 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
03
In the hours before
Special weather statement, Jul 10, 1:31 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EDT SAT JUL 10 2004
SCZ046-101930-
GEORGETOWN SC-
237 PM EDT SAT JUL 10 2004
...STRONG THUNDERSTORMS OVER SOUTHERN GEORGETOWN COUNTY...
AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ANNANDALE PLANTATION AND ANOTHER 2 MILES
SOUTH OF LANBERT. THESE NEARLY STATIONARY THUNDERSTORMS ARE
CAPABLE OF PRODUCING SMALL HAIL...WINDS OF 40 MPH AND FREQUENT
DANGEROUS LIGHTNING. HEAVY RAINFALL IS ALSO OCCURRING WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS.
ADDITIONAL STRONG THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER AREAS
OF GEORGETOWN COUNTY.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.ERH.NOAA.GOV/ILM
JAQ
Special weather statement, Jul 10, 3:23 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
423 PM EDT SAT JUL 10 2004
NCZ097-102115-
PENDER NC-
418 PM EDT SAT JUL 10 2004
...STRONG THUNDERSTORM OVER NORTHEAST PENDER COUNTY...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH INTENSE CLOUD TO GROUND LIGHTNING 7 MILES
NORTHWEST OF HOLLY RIDGE...OR 13 MILES NORTH OF HAMPSTEAD....MOVING
SOUTHEAST AT 5 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF
PRODUCING SMALL HAIL...WINDS OF 40 MPH...AND TORRENTIAL RAINFALL
WHICH COULD CAUSE PONDING OF WATER ON ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.ERH.NOAA.GOV/ILM
JAQ
Lightning, Horry
- When
- July 10, 3:55 PM EST
- Where
- Horry County, Conway
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.905, -78.976 (the zone’s center; the record gives no point)
Lightning struck a house, catching it on fire. The extent of the damage was unknown.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, July 10, 20041 death · 1 event
- Lightning Strike in Tennessee, July 10, 2004$250,000 · 1 event
- Heat in Missouri, July 10 to 13, 20044 injured · 11 events
- Tornado and Damaging Wind in Minnesota, July 10, 2004$15,000 · F1 · 2 events
- Flash Flood and Damaging Winds in North Carolina, July 10, 2004$36,000 · 50 kt wind · 6 events
- Flood and Damaging Winds in Ohio, July 10, 2004$25,000 · 50 kt wind · 8 events
- Lightning Strike in Texas, July 10, 20043 injured · 1 event
- Flash Flooding and Hail in Nebraska, July 10 to 11, 2004$22,000 · 0.75 in hail · 3 events
- Damaging Wind in Tennessee, July 10, 20042 injured · 1 event
- Hail and Damaging Winds in Virginia, July 10, 200465 kt wind · 10 events
- Damaging Wind in Tennessee, July 10, 2004$15,000 · 65 kt wind · 1 event
- Flash Flood in Kentucky, July 10, 20041 injured · $5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5415870.